Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication honesty
Mar 15, 2006

I have just seen this original message and apart from laughing out loud I wanted to share my experience. Firstly I live in Thailand but am from a western country - I have asked a couple of questions before on this forum and always had informed opinion back which has helped me better understand certain things.

My treatments have included AZT, for which I suffered an anemic reaction after 2 years usage - big deal - I needed a blood transfusion and was admitted into hospital for a couple of days. My doctor was well on top of the situation the whole time - I was extremely relaxed about leaving things in her control. I suffered a reaction to Abacavir, again, easily spotted and stopped straight away. I am now on DDI and so far so good. I also take stocrin and experienced a drunken effect for a while and even to this day have vivid dreams (but not nightmares, just more like a movie than the trailer), again no big deal. I started treatment with a CD4 count somewhere around 200 and its now around 880 and my viralload has always been undetectable after first treatment 3-4 years ago.

For me its a no brainer - I am living a totally normal life and have no noticable side effects - i'll stick with the solution that seems to be working for me.

Response from Dr. Young

Thanks for your post; especially valuable since you report on your experiences from Thailand.

I think that many of our readers can take heart (no pun intended) in your story of side effects and switching to new medications to find the one that ultimately worked the best. Even for the so-called bad side effects of AZT-anemia and abacavir hypersensitivity , you recovered quickly and without lasting effects.

Overall, it seems like you've done very, very well on your regimen-

Thanks for sharing; enjoy some phad thai for me. BY



Previous
my boy friend is hiv+
Next
platlets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement